Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 6:12 PM CDT for Dunn County, Pepin County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 24, 2006, 6:43 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Dunn County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242314
SVRMPX
WIC033-091-250000-
/O.NEW.KMPX.SV.W.0079.060624T2312Z-060625T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 609 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH WINDS. THIS STORM
WAS LOCATED NEAR ROCK FALLS...OR ABOUT 7 MILES NORTHWEST
OF MONDOVI...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARYVILLE...
RICK FALLS...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4476 9182 4459 9191 4460 9166 4474 9165
4484 9166
$$2 follow-up statements
000
WWUS53 KMPX 242328
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SAT JUN 24 2006
WIC033-091-250000-
/O.CON.KMPX.SV.W.0079.000000T0000Z-060625T0000Z/
DUNN WI-PEPIN WI-
626 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR PEPIN AND DUNN COUNTIES...
AT 622 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THIS STORM WAS LOCATED 5 MILES SOUTH OF ROCK FALLS...OR ABOUT 7
MILES NORTHWEST OF MONDOVI...AND MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CARYVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4476 9180 4461 9183 4460 9165 4474 9165
4482 9165
$$
MTF000
WWUS53 KMPX 242343
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 PM CDT SAT JUN 24 2006
WIC033-091-242352-
/O.CAN.KMPX.SV.W.0079.000000T0000Z-060625T0000Z/
DUNN WI-PEPIN WI-
642 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR PEPIN AND SOUTHERN DUNN
COUNTIES IS CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.
RELAY REPORTS OF ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT.
LAT...LON 4476 9180 4461 9183 4460 9165 4474 9165
4482 9165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:26 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 24, 3:26 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT SAT JUN 24 2006 .DISCUSSION...TONIGHT THROUGH TUESDAY DEEPEN SHORTWAVE WILL PASS ACROSS THE CWA TONIGHT. SEVERE THUNDERSTORMS OVER MAINLY THE MN CWA INTO THIS EVENING AHEAD OF THE LEAD VORT WHICH IS NOW INTO FAR WEST CENTRAL MN. HELD ON TO SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR SE CWA ON SUNDAY AS THE SYSTEM ALOFT CLOSES OFF TO THE SOUTH OF US. ANOTHER STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION MONDAY NIGHT AND TUESDAY. KEPT LOW CHANCE POPS OVER THE NW CWA MONDAY AFTERNOON...WITH CHANCE POPS SPREADING OVER THE CWA MONDAY NIGHT AND TUESDAY. FEW CHANGES MADE TO TEMPERATURES DURING THE SHORT TERM. .LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY PERIOD BEGINS WITH A MOIST CYCLONIC FLOW OVERHEAD. SOLUTIONS BETWEEN THE MEDIUM RANGE MODELS SHOW QUITE A BIT OF VARIABILITY ON WHETHER A CLOSED LOW ALOFT WILL MEANDER OVER THE LOCAL AREA THROUGH MID WEEK OR WHETHER A MORE PROGRESSIVE DEEP TROUGH WILL PUSH ACROSS THE GREAT LAKES REGION AS SEEN WITH THE ECMWF. FAVORED MORE OF THE ECMWF SOLUTION AND ENDED THE PRECIPITATION AFTER WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
In the hours before
Local storm report, Jun 24, 4:07 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 10 E JORDAN 44.67N 93.43W
06/24/2006 E1.50 INCH SCOTT MN TRAINED SPOTTER
HAIL IS COVERING GROUND NEAR LYDIA.
&&
GJERDINGENLocal storm report, Jun 24, 4:16 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL NEW MARKET 44.57N 93.35W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 4:31 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 NNE ELKO 44.63N 93.29W
06/24/2006 E1.00 INCH DAKOTA MN STORM CHASER
&&
GJERDINGENLocal storm report, Jun 24, 4:33 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL CANBY 44.71N 96.27W
06/24/2006 E1.00 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0110 PM HAIL 1 E AUGUSTA 44.68N 91.10W
06/24/2006 E0.50 INCH EAU CLAIRE WI LAW ENFORCEMENT
0115 PM HAIL 1 S AUGUSTA 44.66N 91.12W
06/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
LASTED 3 MINUTES.
0115 PM HAIL CADOTT 44.95N 91.15W
06/24/2006 E0.75 INCH CHIPPEWA WI LAW ENFORCEMENT
0120 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0137 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0150 PM HAIL LAKESIDE 44.83N 94.56W
06/24/2006 E0.88 INCH RENVILLE MN LAW ENFORCEMENT
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
0229 PM HAIL 1 N BUFFALO LAKE 44.75N 94.62W
06/24/2006 E0.50 INCH RENVILLE MN AMATEUR RADIO
0259 PM HAIL 1 N REGAL 45.42N 94.84W
06/24/2006 E0.50 INCH STEARNS MN TRAINED SPOTTER
0313 PM HAIL HAMBURG 44.73N 93.96W
06/24/2006 E0.75 INCH CARVER MN LAW ENFORCEMENT
0329 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.75 INCH CARVER MN TRAINED SPOTTER
0330 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.00 INCH CARVER MN LAW ENFORCEMENT
0338 PM TSTM WND DMG COLOGNE 44.77N 93.79W
06/24/2006 CARVER MN LAW ENFORCEMENT
SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN
DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED.
0338 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E0.88 INCH CARVER MN TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
0348 PM HAIL JORDAN 44.67N 93.63W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0358 PM HAIL FAIRHAVEN 45.32N 94.21W
06/24/2006 E0.75 INCH STEARNS MN TRAINED SPOTTER
0404 PM HAIL 10 E JORDAN 44.67N 93.43W
06/24/2006 E1.50 INCH SCOTT MN TRAINED SPOTTER
HAIL IS COVERING GROUND NEAR LYDIA.
0415 PM HAIL NEW MARKET 44.57N 93.35W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0420 PM HAIL 5 NNE ELKO 44.63N 93.29W
06/24/2006 E1.00 INCH DAKOTA MN STORM CHASER
&&
GJERDINGENLocal storm report, Jun 24, 5:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WASTEDO 44.40N 92.85W
06/24/2006 E0.75 INCH GOODHUE MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 6:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL CANBY 44.71N 96.27W
06/24/2006 E1.00 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0110 PM HAIL 1 E AUGUSTA 44.68N 91.10W
06/24/2006 E0.50 INCH EAU CLAIRE WI LAW ENFORCEMENT
0115 PM HAIL CADOTT 44.95N 91.15W
06/24/2006 E0.75 INCH CHIPPEWA WI LAW ENFORCEMENT
0115 PM HAIL 1 S AUGUSTA 44.66N 91.12W
06/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
LASTED 3 MINUTES.
0120 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0137 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0150 PM HAIL LAKESIDE 44.83N 94.56W
06/24/2006 E0.88 INCH RENVILLE MN LAW ENFORCEMENT
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
0229 PM HAIL 1 N BUFFALO LAKE 44.75N 94.62W
06/24/2006 E0.50 INCH RENVILLE MN AMATEUR RADIO
0259 PM HAIL 1 N REGAL 45.42N 94.84W
06/24/2006 E0.50 INCH STEARNS MN TRAINED SPOTTER
0313 PM HAIL HAMBURG 44.73N 93.96W
06/24/2006 E0.75 INCH CARVER MN LAW ENFORCEMENT
0329 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.75 INCH CARVER MN TRAINED SPOTTER
0330 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.00 INCH CARVER MN LAW ENFORCEMENT
0338 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E0.88 INCH CARVER MN TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
0338 PM TSTM WND DMG COLOGNE 44.77N 93.79W
06/24/2006 CARVER MN LAW ENFORCEMENT
SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN
DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED.
0348 PM HAIL JORDAN 44.67N 93.63W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0358 PM HAIL FAIRHAVEN 45.32N 94.21W
06/24/2006 E0.75 INCH STEARNS MN TRAINED SPOTTER
0404 PM HAIL 10 E JORDAN 44.67N 93.43W
06/24/2006 E1.50 INCH SCOTT MN TRAINED SPOTTER
HAIL IS COVERING GROUND NEAR LYDIA.
0415 PM HAIL NEW MARKET 44.57N 93.35W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0420 PM HAIL 5 NNE ELKO 44.63N 93.29W
06/24/2006 E1.00 INCH DAKOTA MN STORM CHASER
0530 PM HAIL WASTEDO 44.40N 92.85W
06/24/2006 E0.75 INCH GOODHUE MN TRAINED SPOTTER
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 40 min |
| Jun 24, 1:07 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.